Has anyone had a side affect of trouble getting deep breaths with lamotrigine or is this just an anxiety thing. I’ve titrated up to 75 mg just yesterday and now am having a hard time getting deep breaths. It has not helped my anxiety at all yet and also having vivid dreams. Is this normal?
Hello Dmbussy. Sorry you are experiencing this. Lamotrigine has not been approved for the treatment of anxiety despite trials having being conducted in an effort to get it approved. One of the medication's more severe side effects appears to be allergic reactions. Your breathing difficulty could be an allergic reaction to lamotrigine. Please see the following: "Get emergency medical help if you have signs of an allergic reaction (hives, difficult breathing, swelling in your face or throat) or a severe skin reaction (fever, sore throat, burning eyes, skin pain, red or purple skin rash with blistering and peeling)".
Since it is not helping your anxiety (and assuming you have given the medication adequate time for a therapeutic response), you may consider discussing your side effects and a change in medications with your Physician.
All the best.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What are the risk of taking lamotrigine and what would be a normal dosage for mood swings or bi pol?
Posted 24 Jul 2010 • 2 answers
Posted 14 Oct 2015 • 2 answers
Posted 3 Jan 2016 • 4 answers
Posted 8 Mar 2016 • 3 answers
Posted 12 Mar 2016 • 1 answer